MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA TIBIA CEMENTED 5 DEGREE STEMMED RIGHT SIZE E; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA TIBIA CEMENTED 5 DEGREE STEMMED RIGHT SIZE E; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Loosening of Implant Not Related to Bone-Ingrowth (4002); Implant subsidence (4078)
Health Effect - Clinical Codes Pain (1994); Aseptic loosening (4883)
Date of Event 06/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an initial tka.Approximately two months postoperatively, the patient experienced a fall.This incident was initially managed with unknown conservative measures, but symptoms of pain gradually escalated over time.Within roughly three years of the index procedure, clinical evaluation and imaging revealed subsidence and loosening of the tibial component.This prompted a revision procedure.During the revision, the tibial baseplate was found to be grossly loose and was removed.The implant itself showed almost no cement adherence, while the entirety of the cement remained within the tibial bone cavity.Upon inspection, the cement was noted to be fractured, and the polyethylene insert exhibited no signs of wear.All available information has been provided.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign: australia.D10: unknown, femoral component, unknown lot: 42532007102, articular surface, lot: 65368012, unknown, cement, unknown lot.Customer has indicated that the product will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; d9; g1; g3; g6; h1; h2; h3; h6.Section d4 was corrected from may 8 to may 28, 2032.The event is confirmed.Visual examination of the provided photographs identified a tibial component covered in bio-debris.Visual examination of the returned tibial component identified signs of use (scratches on distal and proximal sides of the tibial plate).Dimensional analysis of the product determined that the product, where measured, was conforming to print specifications.The device history record was reviewed and no discrepancies relevant to the reported event were found.- radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: radiograph dated (b)(6) 2023.¿ right knee arthroplasty, tibial component approximately three degrees varus alignment.¿ a paucity of cement present at the tibial plate bone interfaces.¿ radiolucency at tibial plate metal-bone and cement-bone interfaces of concern for tibial tray loosening.Generalized osteopenia noted.Radiograph dated (b)(6) 2025.¿ progressive radiolucencies at tibial component metal-bone and cement-bone interfaces, now also seen about the tibial stem, consistent with progressive loosening of the tibial component.Radiograph dated (b)(6) 2025.¿ coronal and sagittal ct images confirm radiolucent lines at tibial component metal-bone and cement-bone interfaces, consistent with loosening.¿ the tibial component demonstrates varus alignment increased compared with baseline, suggesting subsidence.¿ on the sagittal view, soft tissue opacity anterior to the distal femur in the expected region of the pre-femoral fat pad suggests possible pseudotumor or other mass.Details of the femoral component are limited by lack of lateral x-rays and limited visualization on 2 ct images.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA TIBIA CEMENTED 5 DEGREE STEMMED RIGHT SIZE E
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22494220
Report Number3007963827-2025-00277
Device Sequence Number17211549
Product Code MBH
UDI-Device Identifier00889024246706
UDI-Public(01)00889024246706(17)320528(10)65368012
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42532007102
Device Lot Number65368012
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer10/24/2025
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age72 YR
Patient SexFemale
Patient Weight76 KG